Jun 1, 2005
I stopped taking the mepron last week due to extreme hyper-emotionality and forgetfulness. I cut down from 2 tbls to 1 tbls to 1/2 and a quarter and still felt like I was going to have a breakdown. Doc ok'd it, said I must be out of the Dangerzone for pnuemonia by now (was 286 last time two months ago, more than doubling my initial start point of 126!)
Anyway, I had taken a store brand of sudafed, which the pharmacy said was ok, and I about went thru the roof. Didn't sleep for three days (without an over the counter sedative), and was just irritating to be around.
Anyway, I would like to know about starting a course of Propecia and if it has any side effects to be concerned about. I lost a lot of hair before all this happened, head and body, but a lot's coming back now! Still, I am curious to see if this will work to speed up the process.
Also any of the more common vitamins/supplements anything to worry about as in: Garlic Oxcyillicoccinum (sp?) Allergy meds OTC or Prescribed Oil of Oregano/Oregamaxx Apple cider vinegar Multivitamins.
i already know about St. John's Wort being a no-no
Also I know as a rule, you shouldn't take antacids 2 hours after a precribed medicine, but is that true here, or just not do it at all? Any suggestions?
OH! And by the way, more good news! The lesion on my brain wasn't PML after all, regardless of what the majority of doc's said. It was totally Lyme related. Got it in the same place last time i was sick with it, and it was the first thing to go away! Hooray for my brain!
And HIP-hooray for this entire site, too!! You make a lot of confused and scared people feel hope. To go retro 70's on you...RIGHT ON!!
Hugz, Patrick W.
Response from Dr. Pierone
Hello and thanks for posting.
You are on what it known as a boosted protease inhibitor based regimen. The Norvir (ritonavir) in the cocktail slows down liver metabolism of the Reyataz which results in higher more persistent blood levels of this agent. Norvir is also used with other PIs such as Invirase, Lexiva, and Crixivan in the same way. Kaletra is actually a combination of Norvir with Lopinavir together in the same capsule. Boosted PI-based therapy is quite potent and effective and drug-resistant virus only rarely develops (to the protease inhibitor component) in patients on these regimens. There are actually some data reported on the effectiveness of Crixivan and Novir only for HIV infection. Additionally, there are several reports of usefulness of Kaletra alone. This is also an AACTG study underway using Novir and Reyataz "monotherapy" in subjects with undetectable viral loads switched from other PI-based regimens. The term monotherapy is used because the doses of Novir that are used are not high enough to exert an antiretroviral effect on their own.
So that is the good news the boosting effect of Norvir results in much more potent therapy. The bad news is that Norvir can boost many other agents which produce a greater risk of side effets. These include many prescription medications, some supplements, and some recreational drugs (ecstasy). Here is a link to the package insert of Norvir which details some of these interactions.
The list of supplements that you mentioned sounds reasonable, it might be best to hold off on the Propecia at this point and give hair regrowth some time. Glad to hear that you are doing well and that the brain lesion was not PML. Best of luck to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dark Bumps After Sensual Massage Worried I Have HIV
- Diarrhea After Anal With Condom Worried I Have HIV
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Pain In Balls After Touching Precum Sign Of HIV AIDS
- Can Herpes Cause Diarrhea?
- Can You Use Triple Antibiotic Ointment On Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.